MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7065M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is user error; improper implant size selection, using an implant that was too long or placing the implant too deep.
 
Event or Problem Description
The patient had right side si joint arthrodesis in (b)(6) 2019 where three implants were installed.The patient complained of radicular pain following the procedure.The surgeon determined that there was a bone fragment caused by the installation of the superior positioned implant that may have been compressing the nerve in the neuroforamen in the s1 position.In (b)(6) 2019, a different surgeon removed the superior positioned implant and placed bone graft in the explant void.No other preexisting implants were adjusted or removed.The patient's radicular pain symptoms resolved following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9539251
Report Number3007700286-2019-00155
Device Sequence Number19418440
Product Code OUR
UDI-Device Identifier00851085007510
UDI-Public00851085007510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2023
Device Model Number7065M-100
Device Lot Number2628271
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2019
Initial Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR